Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Breathing problem, had pacemaker for atrial fibrillation, valley liver treated. Taking cummodin. Advise for HGH product without side effects?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2001
Answered : 297 Questions
Question
78 YEARS OLD MALE, 5FT.10,175-80 LBS. HAD PACE MAKER FOR ATRIAL FIB. IN 2001, TAKING CUMMODIN SINCE THEN. CONTRACTED 'VALLEY FEVER" IN 2009 WHICH HAS BEEN TREATED. BUT ALL MY FORMER STRENGTH, VITALITY AND BREATHING CAPACITY HAS BEEN GREATLY EFFECTED. i GET OUT OF BREATH AFTER A GOOD WALK OR CLIMBING STAIRS. I WANT TO GET MY STRENGTH,NORMAL BREATHING CAPACITY,UP BEAT PERSONALITY BACK.
i WANT TO TRY A HGH PRODUCT, WITHOUT DAMAGING MY PITUITARY GLAND OR SIDE EFFECTS. CAN YOU ADVISE.
Posted Sun, 15 Apr 2012 in Medicines and Side Effects
 
 
Answered by Dr. V. Kumaravel 27 hours later
Hello,
Thanks for posting your query.

I do understand that you are a 78 year male with a pacemaker for atrial fibrillation and are now planning to take HGH (I presume human growth hormone)

Your problem with breath capacity can be because of heart disease per se and also as process of generalized aging. HGH is advocated if you have a growth hormone deficiency. I generally don't advise my patients to take this drug it unless it really needed.

I would suggest that the following investigations be done before deciding on whether treatment with human growth hormone is required or not:
•     Serum Insulin like growth factor (IGF-1) levels
•     Serum testosterone levels
•     Serum prostate specific antigen
•     Free T4 levels
•     Serum thyroid stimulating hormone levels
•     8.00am serum cortisol level

I hope I have answered your query. Please accept my answer if you have no further follow up queries.

Regards.

regards
Above answer was peer-reviewed by
 
Follow-up: Breathing problem, had pacemaker for atrial fibrillation, valley liver treated. Taking cummodin. Advise for HGH product without side effects? 33 days later
Dear Dr. V. Kumaravel,

Blood tests indicate that on 7/7/09:
tester one serum is 342
free testosterone (direct) is 6.0
PSA serum is is 2.3.
on 11/04/2011
testosterone total was 238
free testosterone was37.9

My MD has prescribed thyroid medicine L- Thyroxine -50mcg which I am taking


I am planning to take Testosterone therapy, either by injection or pellets insertion under the skin.

My MD had prescribed testosterone Gel to be rubbed into the skin on the wrist, but made no difference.
He is ok with injection or pellets insertion. We are searching for an institution HERE, with a good reliable delivery system Our investigation indicates that there is better control of the dose with the latter,as the latter can be time released or released slowly and the former cannot. He has suggested that a second medicine be taken along with the testosterone injection or pellets to prevent increase in the size of the prostrate.
What is your medical opinion of these matters. I ask you as I am originally from India also and have great faith and respect for Indian doctors and their diagnostic skills, experience and training.

Do you Have any knowledge and experience of Valley fever- a fungal lung infection found in the desert areas of Arazona, which was cured by medication but left scars in the lungs which reduced lung capacity. Will testosterone help this condition and restore lung capacity, and enable me to practice Yoga/ Pranayam which I used to practice and teach partime for over 50 years ? Until the lung infection, when I was 75/76 I had very good lung capacity.

Will testosterone therapy be beneficial for me and do you have preference for one or other delivery system- injection or pellets ?

I have faced bullets and tigers. Please give me your honest opinion, I can handle it.
Awaiting your answers

XXXXXXX
 
 
Answered by Dr. V. Kumaravel 20 hours later
Dear XXXXXXX,

Thanks for your feed back.

Considering your age and given reports, you probably have what is known as "Androgen deficiency in aginging male" (ADAM). This is nothing but a male counterpart of menopause and is a normal physiological process. Such patients are sometimes treated with testosterone supplements.
In India we commonly use tablets, gel injection and not pellets on such patients. Primarily both injections and pellets have similar efficacy and metabolic rates. However some pharmaceutical companies prepare better quality pellets which may have advantages over other gel injections. And patients need to be closely monitored while on these supplements.

'Valley fever' which is a fungal infection of the lung can affect your lung capacity. Testosterone supplements are not helpful to restore your lung capacity. Hence considering your most symptoms are due to reduced vital capacity of lungs, using testosterone supplements in any form may not be helpful to you. I strongly recommend you to understand this and discuss with your physician before commencing on them.

To treat with testosterone or not is highly individualised. I do not recommend testosterone to increase your lung capacity.

Hope my answer has been helpful to you. Should you have any more concerns, I am available to address them. Do accept the answer if you do not have any further queries.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor